Alert archive / Minnesota / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 196, NWS Grand Forks, ND

July 24, 2020Grand Forks County, Walsh County, North Dakota; 4 counties in Minnesota

NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 24, 2020, 10:14 PM CDT for Grand Forks County, Walsh County, North Dakota; 4 counties in Minnesota. It was in force for 46 min. 12 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 24, 2020, 10:14 PM CDT (03:14 UTC)
Expired
Jul 24, 2020, 11:00 PM CDT
In force
46 min
Issued by
NWS Grand Forks, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Marshall County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Grand Forks County, ND, Walsh County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 61 km from the middle of the area, began a volume at 03:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 24, 10:22 PM CDTTSTM WND GST 626 Wnw Grand Forks, NDPEAK WIND MEASURED AT THE GRAND FORKS INTERNATIONAL AIRPORT /KGFK/.
Jul 24, 10:25 PM CDTTSTM WND GST 904 N Grand Forks, NDPUBLIC REPORT WITH NUMEROUS PICTURES OF UPROOTED OR SNAPPED HARDWOOD TREES AND ESTIMATED WIND SPEEDS BASED ON DAMAGE PICTURES WITH TIME ESTIMATED BASED ON RADAR.
Jul 24, 10:30 PM CDTTSTM WND DMG3 Sse Grand Forks, NDLARGE TREE BRANCHES AND LIMBS BROKEN DOWN.
Jul 24, 10:30 PM CDTTSTM WND DMGGrand Forks, NDROOF DAMAGE AT THE BODEN APARTMENT COMPLEX. REPORT RECEIVED VIA SOCIAL MEDIA. TIME ESTIMATED VIA RADAR.
Jul 24, 10:30 PM CDTTSTM WND DMGGrand Forks, NDSIDING DAMAGE AT SILVER WATERS APARTMENT BUILDING. REPORT RECEIVED VIA SOCIAL MEDIA. TIME ESTIMATED VIA RADAR.
Jul 24, 10:30 PM CDTTSTM WND GST 587 Ese East Grand Forks, MNPEAK WIND MEASURED AT THE RWIS STATION ALONG HIGHWAY 2, NEAR MALLORY.
Jul 24, 10:30 PM CDTTSTM WND GST 742 Wnw Grand Forks, NDPEAK WIND MEASURED AT THE NWS GRAND FORKS OFFICE AT 10 METERS. TWO SPRUCE TREES WERE UPROOTED AND SEVERAL LARGE TREE BRANCHES AND LIMBS OF VARIOUS TYPES WERE BROKEN DOWN IN THE AREA.
Jul 24, 10:31 PM CDTTSTM WND GST 584 Nnw Grand Forks, NDPEAK WIND MEASURED AT THE RWIS STATION ALONG INTERSTATE 29.
Jul 24, 10:31 PM CDTTSTM WND GST 585 Nnw Grand Forks, NDPEAK WIND MEASURED AT THE RWIS STATION ALONG INTERSTATE 29.
Jul 24, 10:31 PM CDTTSTM WND GST 904 N Grand Forks, NDNUMEROUS SNAPPED OR UPROOTED HARDWOOD TREES. PHOTOS AND REPORT POSTED VIA SOCIAL MEDIA. TIME ESTIMATED BASED ON NEARBY WIND SENSOR REPORTS.
Jul 24, 10:32 PM CDTTSTM WND DMG2 Sw Grand Forks, NDLIGHT POLE BLOWN DOWN ALONG SOUTH 48TH STREET, AT 32ND AVE.
Jul 24, 10:50 PM CDTTSTM WND DMGWarren, MNA LARGE TREE BRANCH BROKEN DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 24, 5:23 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

International Fa, MN (KINL), launched 00:00Z, 3.2 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 00:00Z on 2020-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3642 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 00:00Z on 2020-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3642 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1146 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
1.1
Supercell composite
8.0

Open this sounding in Storm Lab

The text

As transmitted.

241 
WUUS53 KFGF 250314
SVRFGF
MNC089-113-119-125-NDC035-099-250400-
/O.NEW.KFGF.SV.W.0196.200725T0314Z-200725T0400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Grand Forks ND
1014 PM CDT Fri Jul 24 2020

The National Weather Service in Grand Forks has issued a

* Severe Thunderstorm Warning for...
  Western Marshall County in northwestern Minnesota...
  Northwestern Red Lake County in northwestern Minnesota...
  Northwestern Polk County in northwestern Minnesota...
  Western Pennington County in northwestern Minnesota...
  Eastern Grand Forks County in northeastern North Dakota...
  Southeastern Walsh County in northeastern North Dakota...

* Until 1100 PM CDT.

* At 1013 PM CDT, severe thunderstorms were located along a line
  extending from Johnstown to near Thompson, moving northeast at 40
  mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Grand Forks, East Grand Forks, Grand Forks AFB, Warren, Thompson,
  Stephen and Argyle.

This includes Interstate 29 between mile markers 123 and 170.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4790 9625 4767 9705 4767 9719 4816 9758
      4853 9675
TIME...MOT...LOC 0313Z 238DEG 37KT 4813 9746 4774 9714 

HAIL...1.00IN
WIND...60MPH
 
$$

Lynch
2 follow-up statements
366 
WWUS53 KFGF 250334
SVSFGF

Severe Weather Statement
National Weather Service Grand Forks ND
1034 PM CDT Fri Jul 24 2020

NDC099-250343-
/O.CAN.KFGF.SV.W.0196.000000T0000Z-200725T0400Z/
Walsh ND-
1034 PM CDT Fri Jul 24 2020

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WALSH COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northeastern North Dakota.

LAT...LON 4790 9625 4767 9705 4767 9719 4797 9743
      4847 9671
TIME...MOT...LOC 0333Z 232DEG 52KT 4811 9697 4804 9677 4789 9669 

$$

MNC089-113-119-125-NDC035-250400-
/O.CON.KFGF.SV.W.0196.000000T0000Z-200725T0400Z/
Marshall MN-Red Lake MN-Polk MN-Pennington MN-Grand Forks ND-
1034 PM CDT Fri Jul 24 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR WESTERN MARSHALL...NORTHWESTERN RED LAKE...NORTHWESTERN POLK...
SOUTHWESTERN PENNINGTON AND EASTERN GRAND FORKS COUNTIES...

At 1033 PM CDT, severe thunderstorms were located along a line
extending from near Tabor to Sherack to near Key West, moving
northeast at 60 mph.

HAZARD...70 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

Locations impacted include...
Grand Forks, East Grand Forks, Grand Forks AFB, Warren, Thompson,
Argyle and Fisher.

This includes Interstate 29 between mile markers 123 and 156.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4790 9625 4767 9705 4767 9719 4797 9743
      4847 9671
TIME...MOT...LOC 0333Z 232DEG 52KT 4811 9697 4804 9677 4789 9669 

HAIL...0.88IN
WIND...70MPH
 
$$

Lynch
099 
WWUS53 KFGF 250354
SVSFGF

Severe Weather Statement
National Weather Service Grand Forks ND
1054 PM CDT Fri Jul 24 2020

MNC089-113-119-125-NDC035-250404-
/O.EXP.KFGF.SV.W.0196.000000T0000Z-200725T0400Z/
Marshall MN-Red Lake MN-Polk MN-Pennington MN-Grand Forks ND-
1054 PM CDT Fri Jul 24 2020

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN MARSHALL...
NORTHWESTERN RED LAKE...NORTHWESTERN POLK...SOUTHWESTERN PENNINGTON
AND EASTERN GRAND FORKS COUNTIES WILL EXPIRE AT 1100 PM CDT...
    
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northeastern North Dakota.

LAT...LON 4790 9625 4767 9705 4767 9719 4797 9743
      4847 9671
TIME...MOT...LOC 0354Z 238DEG 37KT 4822 9670 4815 9650 4800 9642 

$$

Lynch

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 10:13 PM CDT, 1 minute earlier.

Area forecast discussion, Jul 24, 10:13 PM CDT, 1 minute before
Area Forecast Discussion
National Weather Service Grand Forks ND
1013 PM CDT Fri Jul 24 2020

.UPDATE...
Issued at 952 PM CDT Fri Jul 24 2020

Line of storms has moved into the central and northern valley with
highly efficient rainfall producers and some severe wind
potential. Threat will increase over the next couple hours if the
cold pool develops and shear from the low level jet helps
intensify convection. CAMs continue to move this round convection
into NW MN in the next couple hours with another round moving
across the southern valley overnight. The unidirectional shear
values and weak mid level lapse rates suggest storms will be
unorganized and with the severe risks highly dependent on the
aforementioned low level jet and its ability to increase the
shear.

UPDATE Issued at 644 PM CDT Fri Jul 24 2020

Convective thunderstorm evolution the main concern in the evening
and overnight time frame. Will see thunderstorms expand in
coverage as forcing from short wave moves closer to the FA. Upper
forcing already responsible for convection upstream and the main
question is if there is enough shear to allow storms to organize
into a cluster or complex and if it will be producing severe
winds. SFC based CAPE peaking out around 6500j/kg per mesoanalysis
with 4500j/kg of MLCAPE shows plenty of instability and with PWATS
above 1.5 inches heavy rainfall a big concern with any storms even
sub severe ones. After the initial storm development expected
in the next one to 2 hours along a New Rockford to Grafton line
where and when there is a hail threat, the primary concern will
be wind gusts to 70mph and heavy rainfall as storms cluster and merge
moving eastward into the valley after 10pm per CAM guidance.

&&

.SHORT TERM...(This evening through Saturday night)
Issued at 316 PM CDT Fri Jul 24 2020

Convective strength and timing will be the main challenges for the
period.

Southwesterly flow aloft and south winds continue to bring hot and
humid conditions to the region this afternoon. Dew points were
already in the 70s this morning, with a few localized spots
hitting the low 80s. Will expand the excessive heat warning into
the northern Red River Valley as several of the higher dew point
pools have been up there and their heat index values are above the
portions of the southern RRV currently.

With all the heat and humidity, CAPE values have been huge, over
4000 J/kg, although there has been some capping that is starting
to erode over the RRV. Cap is still pretty stout further west,
but the shortwave is starting to set off some convection off in
western SD. There have been towers over central ND that have been
struggling to get going and move into our western counties. The
good deep layer bulk shear is still well to the west with the
forcing, so think these initial updrafts will struggle for a while
longer. CAMs continue to show storms developing along the surface
trough just to our west close to 00Z, then moving it into our
western counties later this evening. Plenty of instability to work
with in the 00Z to 03Z time frame before sun sets, and although
the shear is still around 30 kts, it should be enough to maintain
some sort of thunderstorm complex with hail over an inch early on
as well as damaging winds up to 70 mph throughout the night. With
the low level jet ramping up, some winds continuing as the system
moves into western MN remains possible.

Much of tomorrow will depend on how tonight plays out and if there
is lingering convective debris. It does look like there should be
at least some clearing, and heat and humidity will continue to
hang around before the front comes through Saturday. After a bit
of a break at least in the western counties think there is the
potential for another round of thunderstorms, and with shear even
better than today (35 to 40 kts), some severe hail and winds are
not out of the question. A shortwave moving through southern
Canada will help push a cold front down Saturday night, with the
complex moving east with it.

.LONG TERM...(Sunday through Friday)
Issued at 316 PM CDT Fri Jul 24 2020

The weather pattern is expected to quiet down a bit heading into
next week. H5 flow becomes northwesterly on Sunday with ridging
taking shape across the northern US Rockies and into British
Columbia and Alberta. Heading into mid-week, the ridge axis
progresses into Saskatchewan, with H5 flow responding and becoming
more northerly over the CWA late Wednesday. Overall, a much drier
and slightly cooler pattern is expected Sunday through Friday.

Remnant showers and thunderstorms work eastward Sunday morning, with
quiet weather expected through the remainder of the day. Highs are
expected to be in the 70s to near 80 degrees. Monday brings very
similar conditions with dry weather expected across much of the CWA.
Heading into Tuesday, most of the area remains dry, with slight
precipitation chances working back into the Lake of the Woods
region, in association with a shortwave passage.

Look for warmer temperatures Wednesday through Friday slight chances
for afternoon thunderstorms each day. Ensemble members diverge
significantly starting Wednesday, with a divide regarding moisture
values and timing. This will determine our risk for severe weather
heading into the end of next week. At this time, there is low
confidence in specifics, but a weak signal for a return to hotter
and more humid conditions.

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 644 PM CDT Fri Jul 24 2020

Will be monitoring convective evolution this evening into the
overnight with the risk of impacting all TAF sites by 08Z. Some
MVFR CIGs are possible in the wake of the convection into the mid
morning hours.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...None.
MN...None.

UPDATE...JK
SHORT TERM...JR
LONG TERM...Lynch
AVIATION...JK
Hazardous weather outlook, Jul 24, 3:55 PM CDT, 6 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Grand Forks ND
355 PM CDT Fri Jul 24 2020

MNZ001>004-007-029-NDZ008-016-026>030-038-039-049-052-053-252100-
West Polk-Norman-Clay-Kittson-West Marshall-Wilkin-Pembina-
Eastern Walsh-Nelson-Grand Forks-Griggs-Steele-Traill-Barnes-Cass-
Ransom-Sargent-Richland-
355 PM CDT Fri Jul 24 2020

This hazardous weather outlook is for portions of eastern North
Dakota, west central and northwest Minnesota.

.DAY ONE...This Afternoon and Tonight

Dangerous heat index values around 105 are expected this
afternoon and early evening.

Scattered severe thunderstorms may develop into eastern North
Dakota late this afternoon and spread into parts of west central
and northwest Minnesota this evening. Large hail, damaging winds,
and localized flooding will be the main threats. The severe threat
ends during the evening, however clusters of showers and
thunderstorms will continue through the overnight period.
Localized flooding will continue to be a threat.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Clusters of showers and thunderstorms will continue to move across
parts of the region Saturday and Saturday night. A few strong to
severe thunderstorms can't be ruled out during the afternoon and
evening. Large hail, damaging winds, and localized flooding would
be the main threats.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required.

MNZ005-006-008-009-013>017-022>024-027-028-030>032-040-252100-
Roseau-Lake Of The Woods-East Marshall-North Beltrami-Pennington-
Red Lake-East Polk-North Clearwater-South Beltrami-Mahnomen-
South Clearwater-Hubbard-West Becker-East Becker-West Otter Tail-
East Otter Tail-Wadena-Grant-
355 PM CDT Fri Jul 24 2020

This hazardous weather outlook is for portions of west central
and northwest Minnesota.

.DAY ONE...This Afternoon and Tonight

High heat index values around 100 are expected this afternoon and
early evening.

Scattered severe thunderstorms may develop into eastern North
Dakota late this afternoon and spread into parts of west central
and northwest Minnesota this evening. Large hail, damaging winds,
and localized flooding will be the main threats. The severe threat
ends during the evening, however clusters of showers and
thunderstorms will continue through the overnight period.
Localized flooding will continue to be a threat.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Clusters of showers and thunderstorms will continue to move across
parts of the region Saturday and Saturday night. A few strong to
severe thunderstorms can't be ruled out during the afternoon and
evening. Large hail, damaging winds, and localized flooding would
be the main threats.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required.

NDZ006-007-014-015-024-054-252100-
Towner-Cavalier-Benson-Ramsey-Eddy-Western Walsh-
355 PM CDT Fri Jul 24 2020

This hazardous weather outlook is for portions of eastern North
Dakota.

.DAY ONE...This Afternoon and Tonight

Scattered severe thunderstorms may develop into eastern North
Dakota late this afternoon and spread into parts of west central
and northwest Minnesota this evening. Large hail, damaging winds,
and localized flooding will be the main threats. The severe threat
ends during the evening, however clusters of showers and
thunderstorms will continue through the overnight period.
Localized flooding will continue to be a threat.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Clusters of showers and thunderstorms will continue to move across
parts of the region Saturday and Saturday night. A few strong to
severe thunderstorms can't be ruled out during the afternoon and
evening. Large hail, damaging winds, and localized flooding would
be the main threats.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required.

In the hours before

Special weather statement, Jul 24, 9:18 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
918 PM CDT Fri Jul 24 2020

NDZ016-026-027-054-250300-
Nelson ND-Eastern Walsh County ND-Western Walsh County ND-
Grand Forks ND-
918 PM CDT Fri Jul 24 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GRAND FORKS...
NORTHEASTERN NELSON AND SOUTH CENTRAL WALSH COUNTIES UNTIL 1000 PM
CDT...

At 918 PM CDT, Doppler radar was tracking a strong thunderstorm near
Dahlen, or 32 miles southwest of Grafton, moving north at 15 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Dahlen around 935 PM CDT.
  Fordville, Forest River Colony and Conway around 1000 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.

&&

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northeastern North Dakota.

LAT...LON 4827 9757 4790 9781 4798 9813 4837 9795
TIME...MOT...LOC 0218Z 201DEG 12KT 4809 9790

VG
Local storm report, Jul 24, 9:33 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
933 PM CDT FRI JUL 24 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0931 PM     TSTM WND GST     1 SE COOPERSTOWN        47.43N 98.11W
07/24/2020  M52 MPH          Griggs             ND   ASOS

&&

PJS
Local storm report, Jul 24, 9:41 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GRAND FORKS ND
941 PM CDT FRI JUL 24 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0926 PM     TSTM WND GST     1 SE COOPERSTOWN        47.43N 98.11W
07/24/2020  M52.00 MPH       Griggs             ND   ASOS

&&

PJS
Special weather statement, Jul 24, 9:43 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
943 PM CDT Fri Jul 24 2020

MNZ001-007-NDZ016-027-250330-
West Polk MN-West Marshall MN-Eastern Walsh County ND-Grand Forks ND-
943 PM CDT Fri Jul 24 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MARSHALL...
NORTHWESTERN POLK...NORTHERN GRAND FORKS AND SOUTHEASTERN WALSH
COUNTIES UNTIL 1030 PM CDT...

At 943 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Veseleyville to near Larimore. Movement
was east at 35 mph.

Wind gusts up to 50 mph will be possible with these storms.

Strong thunderstorms will be near...
  Veseleyville around 945 PM CDT.
  Voss, Larimore and Forest River around 950 PM CDT.
  Minto around 955 PM CDT.
  Arvilla, Ardoch and Turtle River State Park around 1000 PM CDT.
  Warsaw around 1005 PM CDT.

Other locations impacted by these storms include Grand Forks Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.

&&

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northeastern North Dakota.

LAT...LON 4834 9684 4785 9700 4788 9781 4834 9760
TIME...MOT...LOC 0243Z 273DEG 32KT 4828 9754 4788 9773

VG
Special weather statement, Jul 24, 9:53 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
953 PM CDT Fri Jul 24 2020

MNZ001-002-NDZ027-029-030-039-250345-
West Polk MN-Norman MN-Steele ND-Traill ND-Cass ND-Grand Forks ND-
953 PM CDT Fri Jul 24 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NORMAN...
SOUTHWESTERN POLK...SOUTHEASTERN GRAND FORKS...NORTHERN CASS...TRAILL
AND EASTERN STEELE COUNTIES UNTIL 1045 PM CDT...

At 953 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Kempton to Hope. Movement was east at 25
mph.

Wind gusts up to 50 mph will be possible with these storms.

Strong thunderstorms will be near...
  Northwood around 955 PM CDT.
  Holmes around 1005 PM CDT.
  Clifford and Galesburg around 1015 PM CDT.
  Thompson, Merrifield and Grand Forks around 1020 PM CDT.
  Blanchard around 1025 PM CDT.

Other locations impacted by these storms include American Crystal
Sugar.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.

&&

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southeastern and northeastern North Dakota.

LAT...LON 4787 9758 4784 9662 4716 9688 4725 9787
TIME...MOT...LOC 0253Z 272DEG 38KT 4782 9751 4733 9774

VG
Special weather statement, Jul 24, 10:06 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
1006 PM CDT Fri Jul 24 2020

MNZ007-NDZ016-250330-
West Marshall MN-Eastern Walsh County ND-
1006 PM CDT Fri Jul 24 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARSHALL AND
NORTHEASTERN WALSH COUNTIES UNTIL 1030 PM CDT...

At 1005 PM CDT, Doppler radar was tracking a strong thunderstorm over
Grafton, moving east at 25 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Oakwood and Cashel around 1015 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.

&&

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northeastern North Dakota.

LAT...LON 4834 9758 4853 9758 4854 9682 4833 9683
TIME...MOT...LOC 0305Z 272DEG 31KT 4840 9741

VG

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 7:38 PM CDTSpecial Weather StatementFGFNelson37 min
Jul 24, 7:44 PM CDTSpecial Weather StatementFGFNelson31 min
Jul 24, 8:15 PM CDTSpecial Weather StatementFGFNelson30 min
Jul 24, 8:17 PM CDTSpecial Weather StatementFGFBarnes28 min
Jul 24, 8:19 PM CDTSevere Thunderstorm WarningFGFNelson26 min
Jul 24, 8:27 PM CDTSevere Thunderstorm WarningFGFBenson, Eddy, Nelson, Ramsey33 min
Jul 24, 8:36 PM CDTSpecial Weather StatementFGFBarnes39 min
Jul 24, 8:50 PM CDTSpecial Weather StatementFGFEddy25 min
Jul 24, 9:05 PM CDTSpecial Weather StatementFGFNelson55 min
Jul 24, 9:18 PM CDTSpecial Weather StatementFGFWalsh42 min
Jul 24, 9:30 PM CDTSevere Thunderstorm WarningFGFGrand Forks, Griggs, Nelson, Steele45 min
Jul 24, 9:43 PM CDTSpecial Weather StatementFGFGrand Forks47 min
Jul 24, 9:53 PM CDTSpecial Weather StatementFGFSteele, Traill52 min
Jul 24, 10:06 PM CDTSpecial Weather StatementFGFWalsh24 min
Jul 24, 11:09 PM CDTSpecial Weather StatementFGFSargent66 min
Jul 24, 11:41 PM CDTSevere Thunderstorm WarningFGFCass64 min
Jul 25, 12:01 AM CDTSevere Thunderstorm WarningFGFCass, Traill44 min
Jul 25, 12:07 AM CDTSevere Thunderstorm WarningFGFRansom, Richland, Sargent38 min
Jul 25, 12:27 AM CDTSpecial Weather StatementFGFSargent48 min
Jul 25, 12:42 AM CDTSevere Thunderstorm WarningFGFCass, Ransom, Richland27 min
Jul 25, 1:30 AM CDTSpecial Weather StatementFGFRichland60 min
Jul 25, 2:05 AM CDTAreal Flood AdvisoryFGFCass5 hr
Jul 25, 8:53 AM CDTRiver Flood WarningFGFCass3 days
Jul 25, 8:55 AM CDTRiver Flood WarningFGFCass49 hr
Jul 25, 3:28 PM CDTSpecial Weather StatementFGFTowner47 min
Jul 25, 3:58 PM CDTSevere Thunderstorm WarningFGFCavalier30 min
Jul 25, 4:29 PM CDTSpecial Weather StatementFGFCavalier46 min
Jul 24, 10:38 PM CDTSpecial Weather StatementFGFNorman, Polk, Red Lake67 min
Jul 24, 10:52 PM CDTSpecial Weather StatementFGFMarshall, Pennington53 min
Jul 24, 11:02 PM CDTSevere Thunderstorm WarningFGFMarshall, Pennington, Polk, Red Lake43 min
Jul 24, 11:05 PM CDTSpecial Weather StatementFGFKittson55 min
Jul 24, 11:17 PM CDTSevere Thunderstorm WarningFGFKittson, Marshall, Roseau58 min
Jul 24, 11:27 PM CDTSpecial Weather StatementFGFRoseau63 min
Jul 25, 12:45 AM CDTSpecial Weather StatementFGFMahnomen, Norman45 min
Jul 25, 2:14 AM CDTSpecial Weather StatementFGFBecker61 min
Jul 25, 2:23 AM CDTSevere Thunderstorm WarningFGFBecker, Clay, Otter Tail52 min
Jul 25, 2:31 AM CDTSevere Thunderstorm WarningFGFClearwater, Mahnomen, Polk44 min
Jul 25, 3:00 AM CDTSevere Thunderstorm WarningFGFGrant, Otter Tail, Wadena60 min
Jul 25, 3:13 AM CDTSevere Thunderstorm WarningFGFBecker, Clearwater, Hubbard, Mahnomen, Otter Tail, Wadena62 min
Jul 25, 4:01 AM CDTSevere Thunderstorm WarningFGFWadena44 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2020Severe Thunderstorm Warnings in North Dakota, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.